Michigan, 2014Heavy Rain in Michigan, August 29 to 30, 2014
August 29 to 30, 2014 · NWS MQT · 7 events in 7 counties and zones
A cold front moving slowly through a warm and humid air mass produced thunderstorms with heavy rain across much of Upper Michigan from the 29th into the 30th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front moving slowly through a warm and humid air mass produced thunderstorms with heavy rain across much of Upper Michigan from the 29th into the 30th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Aug 29, 6:46 AM EST, 14 minutes earlier.
Area forecast discussion, Aug 29, 6:46 AM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
746 AM EDT FRI AUG 29 2014
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 501 AM EDT FRI AUG 29 2014
AN UPPER TROUGH OVER THE CENTRAL UNITED STATES WILL BE THE MAIN
CONTROLLING FACTOR TO THE WEATHER OVER THE NEXT COUPLE OF DAYS.
WATER VAPOR IMAGERY IS SHOWING ABUNDANT MOISTURE STREAMING
NORTHEAST OVER THE REGION BUT A BULK OF THE SHORTWAVE ENERGY IS
STILL HANGING BACK CLOSER TO THE UPPER TROUGH AXIS STRETCHING
NORTH/SOUTH FROM SOUTH DAKOTA TO NORTHERN TEXAS. THE FIRST WAVE OF
PRECIPITATION ASSOCIATED WITH THIS UPPER TROUGH IS SLIDING
NORTHEAST INTO THE REGION EARLY THIS MORNING. INITIAL PRECIPITATION
HAS BEEN STRUGGLING TO MAKE A DENT IN THE EXISTING DRY AIR SEEN
BETWEEN 800-550MB ON THE 00Z KGRB SOUNDING BUT IT IS GETTING INTO
NORTHEAST WISCONSIN AND SOUTH CENTRAL UPPER MICHIGAN. THIS
PRECIPITATION IS FORCED BY ISENTROPIC ASCENT ON 300-320K
SURFACES AND THE INITIAL WAVE WILL SLIDE NORTHEAST ACROSS THE
SOUTHEAST HALF OF UPPER MICHIGAN THIS MORNING. WITH THE ISENTROPIC
ASCENT STRETCHING TO THE WEST ACROSS NORTHERN WISCONSIN...COULD SEE
SHOWERS DEVELOPING THERE EARLY THIS MORNING...BUT THINK THE
PRECIPITATION CHANCES FOR THE WESTERN U.P. WILL BE TIED TO THE AREA
OF CONVECTION/SHOWERS IN SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND
SOUTHWEST WISCONSIN. THESE SHOWERS HAVE BEEN MAKING A SLOW PUSH TO
THE NORTHEAST AND WOULD LIKELY PUSH NORTH ACROSS THE AREA LATE THIS
MORNING AND EARLY THIS AFTERNOON. BEHIND THESE TWO WAVES...THINK
THERE WILL A LULL IN THE PRECIP AS THE BEST LARGE SCALE FORCING IS
OFF TO THE WEST AND CLOSER TO THE UPPER TROUGH AXIS THAT WILL MOVE
INTO THE AREA TONIGHT. WITH NO SIGNIFICANT MID LEVEL THERMAL
ADVECTION BEHIND THE INITIAL WAVE THIS AFTERNOON...WONDERING IF
PORTIONS OF CENTRAL/EASTERN UPPER MICHIGAN WILL STAY DRY.
FARTHER TO THE WEST THIS AFTERNOON...A THE SURFACE-925MB TROUGH OR
WARM FRONT WILL SETUP OVER WESTERN LAKE SUPERIOR AND PORTIONS OF
WESTERN UPPER MICHIGAN. THIS LOW LEVEL FORCING WITH PLENTY OF
MOISTURE SHOULD BE ENOUGH TO KICK OFF SOME SHOWERS LATER THIS
AFTERNOON AND INTO THE EVENING HOURS. THIS AREA WILL CONTINUE TO BE
THE FOCUS INTO TONIGHT AS THE UPPER LEVEL TROUGH AND SURFACE LOW
(CURRENTLY WEST OF SIOUX FALLS) MOVE CLOSER TO THE AREA. THIS WILL
BRING BETTER DEEP FORCING AND MID LEVEL FGEN FROM WEST TO EAST
THROUGH THE NIGHT. THUS...WILL RAMP POPS UP TO DEFINITE VALUES OVER
THE WESTERN THIRD OF THE U.P. DURING THE EVENING AND SLOWLY SHIFT
THEM EAST WITH THE SURFACE/UPPER TROUGH.
AS FOR RAIN AMOUNTS...HAVE TRENDED THEM BACK FOR THE MORNING HOURS
TODAY (ESPECIALLY WEST) BASED OFF THE LATEST RADAR AND HIGH
RESOLUTION MODEL TRENDS. BEST OPPORTUNITY FOR MODERATE TO HEAVY
RAIN WILL COME TONIGHT OVER THE WESTERN HALF OF UPPER MICHIGAN
WHERE THE BEST FORCING IS LOCATED ALONG THE SURFACE TROUGH AND
EXTRA CONVERGENCE FROM THE SECONDARY TROUGH (CURRENTLY IN SOUTHERN
MANITOBA AND NORTH DAKOTA) THAT MERGES WITH THE EXISTING TROUGH.
THE HEAVY RAIN POTENTIAL IS ALSO AIDED BY PWAT VALUES ARE AROUND
1.5-1.75 INCHES OVER THE WEST (175 PERCENT OF NORMAL)...WARM CLOUD
LAYER OVER 11KFT...AND GENERALLY SLOW STORM MOTION VALUES. GOING
FORECAST HAS AROUND 0.75-1.00 INCH FOR MUCH OF WESTERN UPPER
MICHIGAN (MATCHING 03Z SREF 30 PERCENT PROBS OF 1IN/12HRS) AND THAT
COULD BE HIGHER WHERE ANY THUNDERSTORMS OCCUR. WILL CONTINUE THE
IDEA OF THE PREVIOUS SHIFT OF THUNDER STAYING SOUTH OF THE AREA FOR
THE FIRST PART OF THE MORNING...THEN STARTED TO NOSE SLIGHT CHANCES
IN THROUGH THE REST OF THE DAY BEHIND THE 925-850MB WARM FRONT.
TONIGHT...WILL TRANSITION TO CHANCE THUNDER ACROSS THE AREA DUE TO
THE BETTER FORCING AND MUCAPE VALUES BETWEEN 300-800 J/KG.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 439 AM EDT FRI AUG 29 2014
A RATHER UNSETTLED LABOR DAY WEEKEND LOOKS TO BE IN STORE FOR UPPER
MICHIGAN...ALTHOUGH SUNDAY LOOKS LIKE IT WILL REMAIN DRY. THE SHORT
WAVE TROUGH MOVING THROUGH THE WESTERLY FLOW ALOFT WILL PASS ACROSS
UPPER MICHIGAN ON SATURDAY. RAIN/RAIN SHOWERS WILL LIKELY BE ONGOING
ACROSS MUCH OF THE FORECAST AREA SATURDAY MORNING WITH DEEP MOISTURE
OVER THE REGION AND MODERATE MID LEVEL Q-VECTOR CONVERGENCE UNDER
THE RIGHT ENTRANCE REGION OF THE UPPER JET. BEST RAIN WILL LIKELY BE
ACROSS THE CENTRAL AND EAST THROUGH EARLY AFTERNOON WHERE THE
DEFORMATION AXIS WILL BE LOCATED. WITH PRECIPITABLE WATER VALUES
STILL AROUND 175 PERCENT OF NORMAL SATURDAY...THERE IS STILL AN
OPPORTUNITY FOR MODERATE RAINFALL ESPECIALLY WITH THE WARM CLOUD
DEPTH STILL AROUND 11 KFT. ONLY NEGATIVE TO HEAVY RAINFALL WOULD BE
THE LACK OF SIGNIFICANT INSTABILITY WHICH WOULD KEEP DEEPER
CONVECTION FROM BEING A CONCERN. AS SUCH...WILL RAISE POPS TO
CATEGORICAL ACROSS THE ENTIRE FORECAST AREA ON SATURDAY...WITH
DIMINISHING POPS DURING THE AFTERNOON.
WITH CONTINUED TROUGHINESS ACROSS THE EAST IN THE EVENING...WILL
HOLD ONTO CHANCE POPS UNTIL THE TROUGH AXIS PASSES EAST. MAIN
CONCERN SATURDAY NIGHT WILL BE THE FOG DEVELOPMENT. WITH THE
WIDESPREAD RAINFALL ON SATURDAY COMBINED WITH WEAK HIGH PRESSURE
BUILDING ACROSS THE UPPER GREAT LAKES...IT WOULD SEEM LIKE A
FAVORABLE ENVIRONMENT FOR DENSE FOG DEVELOPMENT SAT NIGHT INTO
SUNDAY MORNING. OTHERWISE...SUNDAY SHOULD BE A FAIRLY QUIET DAY WITH
WEAK HEIGHT RISES ACROSS THE AREA AHEAD OF THE DEEPER TROUGH OVER
THE PLAINS. THIS SHOULD ALLOW TEMPS TO RISE TO CLOSE TO NORMAL AS
MOST OF THE LOWER CLOUD SHOULD HAVE DISSIPATED IN THE MORNING HOURS.
THE PLAINS UPPER TROUGH MOVES EASTWARD SUNDAY NIGHT INTO MONDAY.
MODELS ARE IN QUITE GOOD AGREEMENT IN SHOWING THE TROUGH AND
ASSOCIATED COLD FRONT TO PASS THROUGH THE AREA MONDAY MORNING. THE
MORNING TIMING SHOULD PRECLUDE ANY SIGNIFICANT CHANCE FOR SEVERE
WEATHER DESPITE THE STRONG WIND FIELDS AND 50 KT LLJ. AT LEAST RIGHT
NOW...IF THERE WERE TO BE ANY SEVERE WEATHER WITH THIS SYSTEM ACROSS
UPPER MICHIGAN...IT WOULD OCCUR IN THE LATE MORNING INTO THE
AFTERNOON ACROSS THE CENTRAL AND THE EASTERN U.P. RIGHT ALONG THE
FRONT AND WHEN THE LEFT EXIT REGION OF THE JET IS OVERHEAD. WILL
MAINTAIN LIKELY POPS STARTING ACROSS THE WEST SUN NIGHT AND THEN
ACROSS THE ENTIRE FORECAST AREA ON MONDAY.
FOR THE REMAINDER OF THE EXTENDED...ZONAL FLOW DEVELOPS ACROSS THE
NORTHERN TIER AS A BROAD RIDGE EXTENDS ACROSS THE SOUTH. THE WEATHER
WILL STAY GENERALLY QUIET AND SEASONABLE TUE AND WED WITH WEAK SFC
HIGH PRES IN CONTROL. BETTER CHANCES FOR SHOWERS AND STORMS BY
THURSDAY WITH A FRONTAL BOUNDARY MOVING INTO THE AREA IN W-NW FLOW.
AT THIS TIME...IT LOOKS LIKE THU COULD END UP BEING FAIRLY WARM
AHEAD OF THIS FRONT IF THE ECMWF VERIFIES. BEYOND THURSDAY...IT
LOOKS LIKE ANOTHER COOL DOWN FOR NEXT WEEKEND WITH CANADIAN HIGH
PRESSURE JUST TO OUR NORTH.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 745 AM EDT FRI AUG 29 2014
EXPECT DETERIORATING CONDITIONS AT ALL THREE TAF SITES THIS MORNING AS
THE FIRST BATCH OF SHOWERS AND POSSIBLY A RUMBLE OF THUNDER SHIFTS TO
THE NORTHEAST ACROSS UPPER MICHIGAN THROUGH EARLY AFTERNOON. HAVE THE
LOWEST CEILINGS (TO IFR) AT KCMX/KSAW WHERE THE SOUTH-SOUTHEAST WINDS
WILL BE FAVORABLE FOR UPSLOPE LIFT. AFTER THIS FIRST WAVE OF SHOWERS
MOVE THROUGH...EXPECT A LULL IN THE PRECIPITATION FOR A FEW HOURS
THIS AFTERNOON. THIS COULD LEAD TO CEILINGS LIFTING TO MVFR AND
POSSIBLY VFR AT KIWD. THIS WILL BE SHORT LIVED...AS A SURFACE TROUGH
DEVELOPS OVER WESTERN LAKE SUPERIOR LATE THIS AFTERNOON AND SHIFTS
EAST ACROSS UPPER MICHIGAN TONIGHT. THIS WILL PRODUCE MODERATE TO
HEAVY RAIN AT KIWD/KCMX AND WITH WINDS TURNING TO THE NORTHWEST
BEHIND THE TROUGH WOULD EXPECT FOG TO DEVELOP TOO.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 501 AM EDT FRI AUG 29 2014
HIGH PRESSURE CONTINUES TO SHIFT AWAY FROM THE UPPER GREAT LAKES
REGION THIS MORNING AND INTO THE NEW ENGLAND STATES TODAY. AS THIS
OCCURS...SOUTHEASTERLY FLOW WILL BE IN THE 15-20KT RANGE. THAT
SOUTHEASTERLY FLOW WILL CONTINUE OVER THE EASTERN HALF OF THE LAKE
TONIGHT...WHILE THE WESTERN HALF DIMINISHES BELOW 10KTS AS A
SURFACE TROUGH MOVES OVER THAT AREA. THIS TROUGH WILL PUSH
SOUTHEAST ACROSS THE REST OF THE LAKE BY SATURDAY AFTERNOON AND
SWITCHING WINDS TO THE NORTHWEST 10-20KTS. AFTER LIGHT WINDS
SATURDAY NIGHT...SOUTHEASTERLY WINDS WILL INCREASE ON SUNDAY AHEAD
OF THE NEXT TROUGH THAT WILL MOVE ACROSS LAKE SUPERIOR ON MONDAY.
WINDS UP TO 25KTS ARE POSSIBLE AHEAD OF THIS TROUGH SUNDAY NIGHT
INTO MONDAY.
FINALLY...AREAS OF FOG WILL DEVELOP OVER PORTIONS OF LAKE SUPERIOR
THIS AFTERNOON AND CONTINUE INTO SUNDAY MORNING. SOME LOCATIONS
COULD EXPERIENCE DENSE FOG...ESPECIALLY OVER NORTHEAST LAKE
SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&
SHORT TERM...SRF
LONG TERM...MRD
AVIATION...SRF
MARINE...SRF
Hazardous weather outlook, Aug 29, 4:18 AM EST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
518 AM EDT FRI AUG 29 2014
MIZ001>007-009>014-084-085-300930-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
518 AM EDT FRI AUG 29 2014 /418 AM CDT FRI AUG 29 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF UPPER MICHIGAN TODAY
INTO TONIGHT. NONE OF THE STORMS ARE EXPECTED TO BECOME SEVERE.
HOWEVER...LOCALLY HEAVY RAINFALL IS POSSIBLE LATE THIS AFTERNOON
INTO TONIGHT ACROSS THE WESTERN HALF OF UPPER MICHIGAN...WEST OF A
MARQUETTE TO MENOMINEE LINE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE SATURDAY INTO SATURDAY EVENING. LOCALLY HEAVY RAIN
IS ONCE AGAIN POSSIBLE ACROSS THE AREA.
THUNDERSTORMS ARE LIKELY LATE SUNDAY NIGHT INTO MONDAY. A FEW OF THE
STORMS ON MONDAY COULD BECOME STRONG...ESPECIALLY ACROSS CENTRAL
UPPER MICHIGAN.
.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF HEAVY RAINFALL WOULD BE GREATLY APPRECIATED.
LSZ162-240>251-263>267-300930-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
518 AM EDT FRI AUG 29 2014 /418 AM CDT FRI AUG 29 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NONE OF THE STORMS ARE
EXPECTED TO BE SEVERE.
FOG WILL DEVELOP LATER TONIGHT AND CONTINUE TONIGHT. SOME OF THE FOG
MAY BE DENSE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE POSSIBLE SATURDAY INTO SATURDAY NIGHT. FOG WILL
CONTINUE ON SATURDAY AND SATURDAY NIGHT AS WELL.
THUNDERSTORMS ARE LIKELY LATE SUNDAY NIGHT INTO MONDAY. SOME OF THE
STORMS ON MONDAY COULD BE STRONG.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-300930-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
518 AM EDT FRI AUG 29 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE POSSIBLE TODAY INTO TONIGHT. NONE OF THE STORMS ARE
EXPECTED TO BE SEVERE.
PATCHY FOG IS EXPECTED TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THUNDERSTORMS ARE LIKELY MONDAY. SOME OF THE STORMS COULD BE STRONG.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
MRD
Heavy Rain, Schoolcraft
- When
- August 29, 7:00 AM EST to August 30, 7:00 PM EST
- Where
- Schoolcraft County, 1.18 mi SW of Germfask
- Reported by
- Mesonet
- Coordinates
- 46.240, -85.940
The mesonet station at Germfask measured 2.10 inches of rainfall in 36 hours.
Heavy Rain, Gogebic
- When
- August 29, 6:00 AM CST to August 30, 6:00 PM CST
- Where
- Gogebic County, 0.48 mi W of Ironwood
- Reported by
- COOP Observer
- Coordinates
- 46.470, -90.180
The observer near Ironwood measured 1.94 inches of rainfall in approximately 36 hours.
Heavy Rain, Menominee
- When
- August 29, 6:00 AM CST to August 30, 6:00 PM CST
- Where
- Menominee County, 1.18 mi NW of La Branch
- Reported by
- RAWS
- Coordinates
- 45.890, -87.490
The La Branche RAWS site measured 2.62 inches of rainfall in approximately 36 hours.
Heavy Rain, Alger
- When
- August 29, 7:00 AM EST to August 30, 7:00 PM EST
- Where
- Alger County, 0.69 mi N of Munising
- Reported by
- ASOS
- Coordinates
- 46.410, -86.650
The Munising ASOS measured 2.21 inches of rainfall in approximately 36 hours.
Heavy Rain, Dickinson
- When
- August 29, 6:00 AM CST to August 30, 6:00 PM CST
- Where
- Dickinson County, 0.96 mi E of Norway
- Reported by
- COOP Observer
- Coordinates
- 45.780, -87.900
The observer at Norway measured 2.12 inches of rainfall in approximately 36 hours.
Heavy Rain, Ontonagon
- When
- August 29, 7:00 AM EST to August 30, 7:00 PM EST
- Where
- Ontonagon County, Silver City
- Reported by
- Public
- Coordinates
- 46.830, -89.570
There was a public report of 1.91 inches of rainfall in Silver City over approximately 36 hours.
Heavy Rain, Luce
- When
- August 29, 7:00 AM EST to August 30, 7:00 PM EST
- Where
- Luce County, 14.74 mi E of Pine Stump Jct
- Reported by
- Mesonet
- Coordinates
- 46.580, -85.270
Two separate automated rain gauges over northern Luce County measured at least 1.75 inches over approximately 36 hours.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Nebraska, August 29, 2014$4.3 million · 1 in hail · 4 events
- Damaging Winds in Iowa, August 29, 2014$35,000 · 56 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 29 to 30, 201414 events
- Damaging Wind and Lightning Strike in Arkansas, August 29, 20141 injured · 52 kt wind · 2 events
- Damaging Winds in Minnesota, August 29, 2014$13,000 · 52 kt wind · 3 events
- Dense Fog in Texas, August 29, 20145 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 29 to 30, 201453 kt wind · 4 events
- Heavy Rain in Texas, August 29, 20143 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 29, 20143 events
- Hail and Damaging Wind in Colorado, August 29, 201452 kt wind · 3 events
- Wildfire in Oregon, August 29 to 31, 20141 event
- Damaging Wind in Utah, August 29, 201456 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536599, 537267, 537269, 537270, 537272, 537273, 537275.